Nebraska, 2007

Ice Storm in Nebraska, December 10 to 11, 2007

December 10 to 11, 2007 · NWS OAX · 16 events in 16 counties and zones

The second ice storm in two weeks hit parts of eastern Nebraska and southwest Iowa from Monday evening December 10 into Tuesday morning the 11th. Warmer and more moist air spread northeast across the area Monday evening over a cold and least partially snow-covered ground.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.1 million
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

The second ice storm in two weeks hit parts of eastern Nebraska and southwest Iowa from Monday evening December 10 into Tuesday morning the 11th. Warmer and more moist air spread northeast across the area Monday evening over a cold and least partially snow-covered ground. Temperatures earlier in the day were only in the 20s with most dew point temperatures in the teens.

Freezing rain moved into southeast Nebraska a little after 700 pm and spread northeast into the Omaha area by 930 or 10 pm. The northern section of the freezing rain mixed with sleet and then changed to snow by morning, with some 1 or 2 inch snow accumulations. The southern sections remained mostly freezing rain for most of the event. Ice accumulations ranged from around 1 inch in the southeast corner of Nebraska in Richardson and Pawnee counties, to around 1/4 inch from around Fremont through Blair, which are just to the northwest of Omaha. Especially hard hit were Pawnee and Richardson counties where many trees and power lines were downed along with prolonged power outages. Farther north from around Lincoln to Omaha, the freezing rain and sleet mixture appeared to limit the amount of icing that built up on power lines and trees with much less damage and power loss noted. However, the wintry weather forced the postponement of many schools across the area. The total damage was estimated at around $3.1 million, mostly in Pawnee, Richardson, Nemaha and southern Gage counties. Over 5,000 customers were without power for a while, some for days. President Bush declared that major disaster area money would be available for disaster assistance.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Dec 10, 3:13 PM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Dec 10, 3:13 PM CST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
313 PM CST MON DEC 10 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY.
FOR THE MOST PART HAVE FOLLOWED THE GFS SOLUTION FOR THE
IMPENDING WINTER STORM AS IT LOOKS TO HAVE A BETTER HANDLE ON
CONVECTION DEVELOPING TO OUR SOUTH AND RESULTANT INDUCED FLOW
AROUND THAT CONVECTION.

CONVECTION WAS ALREADY BREAKING OUT THIS AFTERNOON ACROSS THE
TEXAS PANHANDLE INTO OKLAHOMA...AHEAD OF VIGOROUS UPPER LOW
SPINNING INTO THE NORTHERN BAJA. 120M HEIGHT FALL/RISE COUPLET WAS
NOTED ON MORNING UPPER AIR CHARTS WITH THIS SYSTEM...AND WATER
VAPOR LOOPS WERE SHOWING CLASSIC DIVERGENT UPPER FLOW PATTERN
SPREADING NORTHEAST THROUGH THE SOUTHERN ROCKIES. SUB TROPICAL
MOISTURE WAS ALSO NOTED STREAMING NORTH INTO THE SYSTEM. AT THE
SURFACE...PRESSURE WAS LOWERING ALL ACROSS THE REGION...AND
ESPECIALLY IN THE HIGH PLAINS. SOUTHERLY FLOW WAS INCREASING
THERE...PUSHING SLIGHTLY HIGHER DEW POINTS INTO EASTERN NEBRASKA.
TEMPERATURES REMAINED IN THE LOW AND MID 20S IN THE SOUTHERN CWA
WHERE ICE STORM IS FORECAST.

SO FAR...THINGS SEEM TO BE EVOLVING AS EXPECTED IN THE LARGE
SCALE...SO ONLY THE FINER DETAILS NEED TO BE WORKED OUT.
FIRST...COPIOUS MOISTURE IS AVAILABLE FOR PRECIPITATION WITH THIS
SYSTEM...WITH THE MAIN QUESTION BEING HOW FAR NORTH SIGNIFICANT
AMOUNTS WILL MAKE IT. THEN OF COURSE IS THE IMPORTANT
PRECIPITATION TYPE QUESTION...AND WHERE/WHEN THE CHANGES WILL OCCUR.

MORNING SOUNDINGS SHOWED WEDGE OF WARM AIR EXTENDING THROUGH
EASTERN NEBRASKA...AND GFS KEEPS THIS IN PLACE THROUGH MUCH OF THE
NIGHT NEAR OMAHA AND SOUTH. FORECAST SOUNDINGS SUGGEST THE
INTERSTATE 80 CORRIDOR WILL BE THE DIVIDING LINE BETWEEN MAINLY
FREEZING RAIN TO THE SOUTH AND SNOW TO THE NORTH. HAVE FOLLOWED
THE GFS SOUNDINGS AS A GUIDE FOR PRECIP TYPE AND CHANGEOVER...AND
IT HAD SUPPORT FROM THE NAM AND VARIOUS SREF MEMBERS.

IT LOOKS LIKE FREEZING RAIN WILL BREAK OUT THIS EVENING IN THE
SOUTHWEST CWA THEN SPREAD RAPIDLY NORTHEAST BEFORE MIDNIGHT. GFS
QPF SUGGEST A QUARTER TO HALF INCH OF ICE IS POSSIBLE FROM
INTERSTATE 80 SOUTH BEFORE 6 AM...WITH SLIGHTLY HIGHER TOTALS IN
SOUTHEAST NEBRASKA WHERE UP TO AN INCH OF QPF COULD OCCUR. A
CHANGE OVER TO SLEET/SNOW WILL LIKELY OCCUR IN THE INTERSTATE 80
CORRIDOR BETWEEN 2 AND 6 AM...WITH MAINLY SNOW FALLING DURING THE
MORNING TUESDAY. THAT CHANGEOVER WILL CONTINUE SLOWLY SOUTHEAST
DURING THE MORNING...REACHING THE FALLS CITY AREA BY EARLY
AFTERNOON. HOWEVER MOST OF THE PRECIP THERE WILL BE ALL FREEZING
RAIN WITH TOTALS OVER AN INCH POSSIBLE. ONE CAVEAT IS THE GFS
SURFACE TEMPERATURES POINTING TO NEAR FREEZING TEMPS LATE TONIGHT
AND EARLY TUESDAY...WHICH WOULD HELP SOMEWHAT WITH ICE ACCRUAL.

HAVE PAINTED A STRIPE OF 2 TO 4 INCH SNOWS FROM INTERSTATE 80
NORTH WHERE CHANGE TO SNOW SHOULD OCCUR EARLY ENOUGH BEFORE SYSTEM
TRACKS EAST. HOWEVER...ANY PROLONGED PERIOD OF SLEET MAY ROB SOME
OF THE QPF SO SNOW TOTALS MAY BE A LITTLE LESS. BUT THEN
AGAIN...SOME QUICK BURSTS OF CONVECTIVE SNOWS ARE POSSIBLE AS FAR
NORTH AS OMAHA GIVEN NEGATIVE THETA-E LAPSE RATES SEEN IN CROSS
SECTIONS.

SNOW SHOULD END FROM NORTHWEST TO SOUTHEAST TUESDAY AFTERNOON AND
EVENING. GFS HAS SECOND AREA OF LIGHT SNOW/CLOUDS ROLLING ACROSS
THE AREA TUESDAY NIGHT...BUT ACCUMULATIONS SHOULD NOT BE
SIGNIFICANT. CLOUDS MAY LIMIT TEMPERATURES FROM FALLING TOO
MUCH...ESPECIALLY OVER FRESHLY FALLEN SNOW FIELD. IF SKIES CLEAR
OUT...LIGHT WINDS WILL ALLOW TEMPS TO DROP TO BELOW ZERO.

A SLIGHT WARMUP EXPECTED WEDNESDAY AS SOUTHERLY FLOW RETURNS AHEAD
OF NEXT CLIPPER SYSTEM SWINGING THROUGH THE NORTHERN PLAINS
WEDNESDAY NIGHT. NORTHWEST WINDS AND COOL ADVECTION EXPECTED
THURSDAY...BUT MIXING AND SOME SUNSHINE SHOULD PUSH TEMPS BACK
TOWARD 30.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY.

OVERALL...MODELS ARE IN RELATIVELY GOOD AGREEMENT WITH GENERAL
PATTERN IN THE EXTENDED PERIOD. SOME DIFFERENCES IN STRENGTH OF THE
UPPER WAVES SATURDAY AND SUNDAY WITH ECMWF SHOWING MORE INTENSITY.
GENERALLY LITTLE CHANGE TO FORECAST WITH TREND TOWARD HPC GUIDANCE.
DID REMOVE SLIGHT POPS IN PREVIOUSLY FOR SATURDAY DUE TO TIMING
UNCERTAINTY AMONG THE MODELS AND LIMITED QPF FOR THE CWA. SAME STORY
FOR THE SYSTEM ON SUNDAY THAT RACES THROUGH THE REGION.

&&

.AVIATION...
IGNIFICANT AVIATION CONCERNS REGARDING PCPN TYPE ALL TAFS SITES.
AT THIS POINT...SOUNDING PROGS AT OFK SUGGESTING -SN/PL MIX DVLPG
WITH SFC WIND SHIFT TO THE NORTH AROUND 11/05Z THEN CHANGING TO -SN
TWD 12Z. FOR OMA -FZRAPL DVLPG AROUND 03Z WITH SFC WIND SHIFT TO THE
NORTH AROUND 06Z AND -SN AFT 14Z. FOR LNK -FZRAPL DVLPG AROUND 02Z
WITH SFC WIND SHIFT TO THE NORTH AROUND 06Z AND POSSIBLE -SN AFT
16Z. OTLK...IFR WITH OCCASIONAL LIFR COND WILL PREVAIL WITH
CIGS/VSBY GENERALLY AOB FL010/3SM. ALSO...EXPECT MOD ICE BTWN FRZLVL
AND FL180 FM 11/03Z-09Z. TAF CONFIDENCE MOD-HIGH.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     TUESDAY FOR NEZ034-042>045-050.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY
     FOR NEZ051>053-065>068-078-088>093.

IA...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST
     TUESDAY FOR IAZ043-055-056.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY
     FOR IAZ069-079-080-090-091.

&&

DERGAN/FOBERT/DEE
Hazardous weather outlook, Dec 10, 5:10 PM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
510 PM CST MON DEC 10 2007

NEZ011-012-015>018-030>033-111200-
ANTELOPE-BOONE-CEDAR-CUMING-KNOX-MADISON-PIERCE-STANTON-THURSTON-
WAYNE-
510 PM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF NORTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND TUESDAY

LIGHT SNOW WILL BE POSSIBLE TONIGHT AS A MAJOR WINTER STORM BEGINS
TO IMPACT AREAS FARTHER TO THE SOUTH. SNOW AMOUNTS OF UP TO 3 INCHES
MAY OCCUR BY NOON TUESDAY...ESPECIALLY ALONG AND SOUTH OF A LINE
FROM ALBION TO STANTON AND PENDER. SNOW AMOUNTS NEAR THE SOUTH
DAKOTA BORDER SHOULD BE AROUND AN INCH OR LESS. SOME LIGHT SNOW MAY
OCCUR THROUGH TUESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

SOME LIGHT SNOW OR FLURRIES COULD LINGER INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS THROUGH THE EVENT...
ESPECIALLY AROUND MIDNIGHT...6 AM...NOON AND 6 PM.

IAZ043-055-056-NEZ034-042>045-050-111200-
BURT-BUTLER-COLFAX-DODGE-HARRISON IA-MONONA IA-PLATTE-SHELBY IA-
WASHINGTON-
510 PM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TUESDAY. A MIXTURE OF
LIGHT FREEZING RAIN AND SLEET IS EXPECTED TO OCCUR TONIGHT...CHANGING
TO MOSTLY SNOW OR SLEET BY MORNING. UP TO ABOUT A TENTH OF AN INCH
OF ICE IS POSSIBLE TONIGHT....ALONG WITH UP TO 2 INCHES OF SNOW. THE
SNOW SHOULD CONTINUE TUESDAY...WITH TOTAL SNOWFALL OF 2 TO 4 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

SOME LIGHT SNOW COULD LINGER TUESDAY NIGHT...BUT THE STORM SYSTEM
WILL BE MOVING AWAY FROM THE AREA BY THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS DURING
THE EVENT...ESPECIALLY AROUND MIDNIGHT...6 AM...NOON AND 6 PM.

IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-111200-
CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-SAUNDERS-SEWARD-
510 PM CST MON DEC 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH TUESDAY. FREEZING RAIN
IS EXPECTED ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TONIGHT.
THE PRECIPITATION SHOULD BEGIN MIXING WITH SLEET AND CHANGING TO
SNOW BY DAYBREAK TUESDAY ALONG AND NORTH OF INTERSTATE 80. ICE
ACCUMULATIONS IN THE AREA FROM LINCOLN TOWARD OMAHA AND COUNCIL
BLUFFS COULD REACH AROUND A QUARTER OF AN INCH OR MORE. FARTHER
SOUTH...SIGNIFICANT ICING IS EXPECTED SINCE MOST OF THE PRECIPITATION
WILL FALL AS FREEZING RAIN. ICE ACCUMULATIONS FROM FAIRBURY AND
BEATRICE TOWARD NEBRASKA CITY...FALLS CITY..SIDNEY...RED OAK AND
CLARINDA COULD REACH HALF AN INCH OR MORE.

PRECIPITATION WILL BE A MIXTURE OF SNOW...SLEET AND FREEZING RAIN
ON TUESDAY. AS COLDER AIR MOVES SOUTH...NORTHERN AREAS SHOULD
CHANGE TO ALL SNOW. OVER THE SOUTHEAST CORNER OF NEBRASKA AND THE
SOUTHWEST CORNER OF IOWA...SIGNIFICANT ICING MAY CONTINUE TUESDAY
WITH FREEZING RAIN AND SLEET.

SNOW AMOUNTS IN THE WINTER STORM AREA COULD REACH UP TO AROUND 5
INCHES. EXACT SNOW AMOUNTS FOR ANY GIVEN LOCATION WILL BE RATHER
DIFFICULT TO PREDICT...BECAUSE OF THE MIXED PRECIPITATION. BUT
THE HIGHER AMOUNTS ARE MORE LIKELY IN A 30 TO 60 MILE WIDE BAND
ALONG INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

UP TO AN INCH OF LIGHT SNOW IS POSSIBLE TUESDAY EVENING...WITH
FLURRIES AFTER MIDNIGHT. ACCUMULATING SNOW TUESDAY EVENING WOULD
BE MAINLY SOUTHEAST OF A LINE FROM LINCOLN TO OMAHA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS DURING
THE EVENT...ESPECIALLY AROUND MIDNIGHT...6 AM...NOON AND 6 PM.

MILLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 ice storm. Local standard time, as filed.

Ice Storm, Jefferson

When
December 10, 7:30 PM CST to December 11, 12:30 PM CST
Where
Jefferson forecast zone
Reported by
Official NWS Observations
Coordinates
40.176, -97.143 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/2 inch across the county causing fairly widespread minor to moderate tree damage. However, downed power lines and damage to property other than trees was not too widespread.

Ice Storm, Gage

When
December 10, 7:30 PM CST to December 11, 12:30 PM CST
Where
Gage forecast zone
Property damage
$500,000
Reported by
Official NWS Observations
Coordinates
40.262, -96.689 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 3/4 of an inch across the county causing fairly widespread minor to moderate tree damage. More significant tree damage along with downed power lines and other damage was observed south of Beatrice, with some power outages reported. In Wymore most of the trees sustained damage and nearly every street in town was blocked at some point throughout the day.|

Ice Storm, Pawnee

When
December 10, 7:30 PM CST to December 11, 3:30 PM CST
Where
Pawnee forecast zone
Property damage
$200,000
Reported by
Official NWS Observations
Coordinates
40.132, -96.237 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 1 inch across the county causing fairly widespread moderate to major tree damage. Power lines and other damage was also noted with many power outages reported, some lasting a few days.

Ice Storm, Richardson

When
December 10, 7:30 PM CST to December 11, 4:00 PM CST
Where
Richardson forecast zone
Property damage
$2.0 million
Reported by
Official NWS Observations
Coordinates
40.125, -95.717 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 1 inch across the county causing widespread moderate to major tree damage. Power lines and other damage was also noted with many power outages reported, some lasting a few days.

Ice Storm, Johnson

When
December 10, 7:30 PM CST to December 11, 3:00 PM CST
Where
Johnson forecast zone
Reported by
Official NWS Observations
Coordinates
40.393, -96.265 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 3/4 of an inch across the county causing widespread minor to moderate tree damage. A few power lines were downed and other damage was also noted in a few locations.|

Ice Storm, Nemaha

When
December 10, 7:30 PM CST to December 11, 3:00 PM CST
Where
Nemaha forecast zone
Property damage
$400,000
Reported by
Official NWS Observations
Coordinates
40.388, -95.850 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 1 inch across the county causing widespread minor to moderate tree damage, especially across the eastern and southern ends of the county. Signifcant tree damage was noted in Auburn and Peru and along the Steamboat Trace Trail between Peru and Brownville, which caused the trails closure for over a week. A few power lines were downed and other damage was also noted in a few locations.

Ice Storm, Saline

When
December 10, 7:30 PM CST to December 11, 1:00 PM CST
Where
Saline forecast zone
Reported by
Official NWS Observations
Coordinates
40.524, -97.141 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 1 inch across the county causing widespread minor to moderate tree damage. A few power lines were downed and other damage was also noted in a few locations.|

Ice Storm, Seward

When
December 10, 8:00 PM CST to December 11, 12:00 PM CST
Where
Seward forecast zone
Reported by
Official NWS Observations
Coordinates
40.872, -97.139 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/2 and 1 inch across the county causing local areas of minor to moderate tree damage.|

Ice Storm, Lancaster

When
December 10, 8:15 PM CST to December 11, 12:00 PM CST
Where
Lancaster forecast zone
Reported by
Official NWS Observations
Coordinates
40.784, -96.688 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch across the county. The glazing was mostly restricted to roads, sidewalks and vehicles with tree damage relatively minor and sporadic.

Ice Storm, Otoe

When
December 10, 8:15 PM CST to December 11, 12:00 PM CST
Where
Otoe forecast zone
Reported by
Official NWS Observations
Coordinates
40.649, -96.135 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch across the county. Due to periods of sleet mixing in with the freezing rain, the glazing was mostly restricted to roads, sidewalks and vehicles with tree damage relatively minor and sporadic.

Ice Storm, Cass

When
December 10, 8:15 PM CST to December 11, 12:00 PM CST
Where
Cass forecast zone
Reported by
Official NWS Observations
Coordinates
40.910, -96.141 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch across the county. Due to periods of sleet mixing in with the freezing rain, the glazing was mostly restricted to roads, sidewalks and vehicles with tree damage relatively minor and sporadic.

Ice Storm, Saunders

When
December 10, 8:45 PM CST to December 11, 12:00 PM CST
Where
Saunders forecast zone
Reported by
Official NWS Observations
Coordinates
41.226, -96.637 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch across the county. Due to periods of sleet mixing in with the freezing rain, the glazing was mostly restricted to roads, sidewalks and vehicles with tree damage relatively minor and sporadic.

Ice Storm, Sarpy

When
December 10, 9:30 PM CST to December 11, 12:00 PM CST
Where
Sarpy forecast zone
Reported by
Official NWS Observations
Coordinates
41.113, -96.112 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch across the county. Due to periods of sleet mixing in with the freezing rain, the glazing was mostly restricted to roads, sidewalks and vehicles with tree damage relatively minor and sporadic.

Ice Storm, Douglas

When
December 10, 9:30 PM CST to December 11, 12:00 PM CST
Where
Douglas forecast zone
Reported by
Official NWS Observations
Coordinates
41.295, -96.154 (the zone’s center; the record gives no point)

Freezing rain accumulated between 1/4 and 1/2 of an inch across the county. Due to periods of sleet mixing in with the freezing rain, the glazing was mostly restricted to roads, sidewalks and vehicles with tree damage relatively minor and sporadic.

Ice Storm, Dodge

When
December 10, 9:45 PM CST to December 11, 11:00 AM CST
Where
Dodge forecast zone
Reported by
Official NWS Observations
Coordinates
41.578, -96.654 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch across the county. Due to periods of sleet mixing in with the freezing rain, the glazing was mostly restricted to roads, sidewalks and vehicles with tree damage relatively minor and sporadic.

Ice Storm, Washington

When
December 10, 9:45 PM CST to December 11, 11:00 AM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
41.531, -96.222 (the zone’s center; the record gives no point)

Freezing rain accumulated around 1/4 of an inch across the county. Due to periods of sleet mixing in with the freezing rain, the glazing was mostly restricted to roads, sidewalks and vehicles with tree damage relatively minor and sporadic.

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62369, 62371, 62372, 62374, 62375, 62376, 62377, 62378, 62379, 62380, 62381, 62385, 62383, 62384, 62387, 62388.